Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 57, NWS Tallahassee, FL

April 16, 20064 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 16, 2006, 4:07 AM EDT for 4 counties in Florida. It took effect at Apr 16, 2006, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 4:07 AM EDT (08:07 UTC)
In effect from
Apr 16, 2006, 2:00 PM EDT
Expired
Apr 16, 2006, 6:00 PM EDT
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL

The radar

The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 160807
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON
FOR GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES DUE TO
DISPERSION VALUES ABOVE 75...ONE OR MORE HOURS OF RELATIVE
HUMIDITIES AT OR BELOW 35 PERCENT AND POSSIBLE 20 FOOT SUSTAINED 
WINDS AROUND 15 MPH...

.DISCUSSION...THE COMBINATION OF STRONG HEATING AND HIGH TRANSPORT
WINDS GENERATING HIGH DISPERSION VALUES PLUS A PERSISTENT DRY AIR
MASS WILL GENERATE RED FLAG CONDITIONS THIS AFTERNOON ACROSS THE
INLAND BIG BEND.

FLZ016>019-161930-
/O.NEW.KTAE.FW.W.0057.060416T1800Z-060416T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-
407 AM EDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON FOR GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES DUE TO 
DISPERSION VALUES ABOVE 75...ONE OR MORE HOURS OF RELATIVE HUMIDITIES 
AT OR BELOW 35 PERCENT AND POSSIBLE 20 FOOT SUSTAINED WINDS AROUND
15 MPH...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BLOCK
1 follow-up statement
000 
WWUS82 KTAE 161941
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT SUN APR 16 2006

...RED FLAG WARNING CONTINUES IN EFFECT FROM UNTIL 6 PM EDT THIS
EVENING FOR GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES DUE
TO DISPERSION VALUES ABOVE 75...ONE OR MORE HOURS OF RELATIVE
HUMIDITIES AT OR BELOW 35 PERCENT AND 20 FOOT SUSTAINED WINDS
AROUND 15 MPH...

.DISCUSSION...SOUTHWEST FLOW WILL CONTINUE TO BRING AN INCREASE IN
LOW LEVEL MOISTURE TO THE REGION. THE RESULT WILL BE MORE WIDESPREAD
LATE NIGHT AND EARLY MORNING LOW STRATUS CLOUDS AND FOG. THIS ADDED
MOISTURE WILL ALSO PLACE RELATIVE HUMIDITIES ABOVE CRITICAL VALUES
ALL THIS WEEK.


FLZ016>019-162200-
/O.CON.KTAE.FW.W.0057.000000T0000Z-060416T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-
341 PM EDT SUN APR 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:10 AM EDT, 57 minutes earlier.

Area forecast discussion, Apr 16, 3:10 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EDT SUN APR 16 2006

.SYNOPSIS...EAST-WEST HIGH PRESSURE RIDGE ACROSS SOUTH FLORIDA.
FLOW ACROSS THE REGION IS MAINLY SOUTHWESTERLY...SOMEWHAT STRONGER
THAN NORMAL AT THIS TIME OF THE MORNING. TEMPS ARE IN THE MID TO
UPPER 60S...WITH SOME 70S ALONG THE COAST. DWPTS ARE RUNNING AROUND
60. ELSEWHERE...A COLD FRONT IS SITUATED ACROSS THE MIDDLE ATLANTIC
STATES...EXTENDING BACK INTO A VIGOROUS LOW PRESSURE IN NEBR.
ALOFT...A NEARLY STATIONARY UPPER LOW IN SOUTHEAST CANADA AND UPPER
NEW ENGLAND. UPPER RIDGE IS LOCATED ACROSS MEXICO EASTWARD ACROSS THE
SOUTHERN GOM.

&&

.SHORT TERM...TODAY THROUGH TUESDAY.
MODELS ARE IN PRETTY CLOSE AGREEMENT THROUGH THE PERIOD. NEARLY
STATIONARY UPPER LOW OFF NEW ENGLAND AND THE CANADIAN MARITIMES
CONTINUES TO PLAY A MAJOR ROLE IMPEDING THE EASTWARD PROGRESSION
OF SYSTEMS IN THE NORTHERN HALF OF THE U.S. OF COURSE...A BLOCKING
RIDGE IN CANADA HOLDS ON TO ITS LOCATION TOO. SHORTWAVE AND LOW IN
MIDWEST WILL MOVE UNDER THE RIDGE THROUGH THE OHIO VALLEY AND WILL BE
MOVING OFF THE NORTH CAROLINA COAST ON MON AS ITS GETS ABSORBED
INTO THE LARGE STAGNANT UPPER LOW. TRAILING COLD FRONT MOVES DOWN THE
ATLANTIC SEABOARD AND WILL BE LOCATED AROUND THE FL/GA BORDER EARLY
ON TUE MORNING. HOPEFULLY...THIS BACKDOOR COLD FRONT WILL PROVIDE
SOME RELIEF IN THE WARM TEMPS. LOOKS MORE LIKE THE OVERNIGHT TEMPS
WILL BE SOMEWHAT COOLER...BUT NOT TOO MUCH COOLER IN THE AFTERNOONS
IN OUR AREA. THE COLD FRONT WILL NOT BRING MUCH RAINFALL...IF ANY...
EITHER. WE WILL CONTINUE TO FLIRT WITH RECORD HIGH TEMPS OVER THE
NEXT SEVERAL DAYS. RECORD TEMPS FOR KTLH ARE...
SUNDAY 91 1972
MONDAY 91 1927
TUESDAY 92 1927...

.LONG TERM...WEDNESDAY THROUGH SUNDAY.
BLOCKING LOW BEGINS TO MOVE OUT TO SEA ON THU AND FRI...BUT SYSTEMS
STILL WILL BE IMPEDED BY BLOCKING RIDGE IN CANADA. NEXT SHORTWAVE
AND UPPER LOW WILL SLOWLY MAKE ITS WAY ACROSS THE NORTH
CENTRAL U.S. THROUGH THE PERIOD. CLOSER TO HOME...MOISTURE IS
FINALLY ON THE INCREASE IN THE SOUTHEAST U.S. AND ALONG THE
NORTHERN GULF COAST AS A SERIES OF WEAK LOWS PROGRESS EASTWARD. BY
THE END OF THE PERIOD...A STRONGER COLD FRONT APPROACHES...HOPEFULLY
INCREASING THE POPS. IT APPEARS THAT TEMPS WILL REMAIN SOMEWHAT
HIGHER THAN NORMAL.

&&

.MARINE...WINDS OFFSHORE ARE CURRENTLY SOUTHWESTERLY AROUND 10-12
KTS. SEAS ARE LOW...JUST ABOVE 1 FOOT. OVER THE NEXT FEW DAYS...WINDS
WILL GRADUALLY INCREASE WITH SEAS RESPONDING ON MON TO AROUND 3-4 FT.

&&

.AVIATION...SOME LOW CLOUDS BEGINNING TO DEVELOP ALONG COAST AND
EXPECT MVFR CIGS AT PFN AND TO SPREAD NWD AFTER 09Z TO TLH, DHN AND
VLD...LCL IFR/LIFR POSSIBLE. WITH WINDS STAYING UP WILL BE HARDER TO
SQUEEZE OUT MVFR VSBYS. AFTER THE LOW CLOUDS DISSIPATE, TODAY SHOULD
BE ANOTHER BREEZY DAY AND WE HAVE INCLUDED GUSTS TO ABOUT 20KT IN
ALL OF THE TERMINAL FORECASTS EXCEPT VLD. WITH INCREASING ONSHORE
FLOW AND HIGHER DEW POINTS LATE TONIGHT...MVFR CIGS..AND THE
IFR/LIFR CIGS LIKELY WITH MVFR VSBYS. ABOVE NORMAL WINDS WILL AGAIN
LIMIT IFR VSBYS.

&&

.FIRE WEATHER...WITH INCREASED SURFACE AND TRANSPORT WINDS THIS
AFTERNOON...IT APPEARS THAT WE WILL GET DISPERSION INDICES ABOVE 75
WITH A FEW HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT.
THEREFORE...WE WILL HAVE TO ISSUE A RED FLAG WARNING FOR THIS
AFTERNOON FOR THE INLAND COUNTIES OF THE BIG BEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  89  64  88  64 /   0  10  10  10
PANAMA CITY  81  68  82  70 /   0  10  10  10
DOTHAN       88  65  87  67 /   0  10  10  10
ALBANY       89  64  88  66 /   0  10  10  10
VALDOSTA     90  62  88  64 /   0  10  10  10
CROSS CITY   84  61  84  64 /   0  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FOR TODAY FROM 2 PM EDT UNTIL 6 PM EDT FOR
GADSDEN...LEON...JEFFERSON AND MADISON COUNTIES.

&&

PUBLIC/MARINE...WATSON
AVIATION/FIRE WEATHER...BLOCK
Hazardous weather outlook, Apr 15, 5:49 AM EDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 AM EDT SAT APR 15 2006

...CONTINUED WARM AND DRY WEATHER IS EXPECTED...
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-160949-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
549 AM EDT SAT APR 15 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. MOSTLY SUNNY WITH NEAR RECORD
TEMPERATURES INLAND ARE FORECASTED. WITH DRY AIR REMAINING IN PLACE
OVER PORTIONS OF THE FLORIDA BIG BEND...CONDITIONS ARE FAVORABLE FOR
THE SPREAD OF ANY WILD FIRES SHOULD THEY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
CONTINUED DRY WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH
FRIDAY. WINDS WILL BE GENERALLY LIGHT EXCEPT FOR SUNDAY INTO MONDAY
EVENING. SEVERAL MOSTLY DRY FRONTS WILL APPROACH THE AREA LATE
TUESDAY AND AGAIN ON FRIDAY. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.